On the Blowing-up Rings, Arf Rings and Type Sequences

  • D. P. Patil
Conference paper
Part of the Trends in Mathematics book series (TM)


In Section 1 we recall the definitions of the Hilbert functions, multiplicity, h-polynomial, blowing-up rings, standard basis, degree of singularity, Cohen-Macaulay type, type sequences and almost Gorenstein rings etc. In Section 2 we give summary of numerical invariants of monomial curves, especially monomial curves defined by arithmetic sequences and almost arithmetic sequences. In particular, we give an explicit formula for the type sequence (see (2.1)–(6)) and give a characterization of almost-Gorensteinness of the algebroid semigroup ring R = K〚Γ〛 (over a field K ) of the numerical semigroup Γ generated by an arithmetic sequence. In Section 3 we mainly study Arf rings and their type sequences. We begin with recalling definition of Arf ring and its branch sequence and give a formula (see Theorem (3.4)) for the degree of singularity of R as the sum of the lengths of quotients of the successive terms of its branch sequence as well as the sum of the first coefficients of the Hilbert-Samuel polynomials of the terms of its branch sequence. Further, we use a results proved in [3]_and [7]_to give (see Theorem (3.6)) a characterization of complete local Arf domains with algebraically residue field using the type sequence of R and type sequences of the rings in the branch sequence of R. Finally we prove that the type sequence of the blowing-up ring of a complete local Arf domain with algebraically residue field is the sequence obtained from the type sequence of R obtained by removing its first term. In Section 4 we give some examples of Arf rings and some of not Arf rings. In Example 4, we give necessary and sufficient conditions for the algebroid semigroup ring R = K〚Γ〛 of the numerical semigroup generated by an arithmetic sequence Γ over a field K to be an Arf ring.

Mathematics Subject Classification (2000)

Primary 14H20 Secondary 13H10 13P10 


Hilbert function of a local ring h-polynomial semigroup ring standard basis of a numerical semigroup monomial curves blowing-up ring Arf ring 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    V. Barucci, D.E. Dobbs and M. Fontana, Maximality properties in numerical semigroups and applications to one-dimensional analytically irreducible local domains, Memoirs Amer. Math. Soc. 125 (1994), no. 598.Google Scholar
  2. [2]
    V. Barucci and R. Fröberg, One Dimensional Almost Gorenstein Rings, Journal of Algebra 188 (1997), 418–442.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    M. D’Anna, Canonical Module and One Dimensional Analytically Irreducible Arf Domains, Lecture Notes in Pure and Applied Math., Marcel Dekker 185 (1997).Google Scholar
  4. [4]
    M. D’Anna and D. Delfino, Integrally closed ideals and type sequences in one dimensional local rings, Rocky Mountain Jour. of Math. 27 (1997), no. 4, 1065–1073.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    R. Fröberg, C. Gottlieb and R. Häggkvist, On numerical semigroups, Semigroup Forum 35 (1987), no. 1, 63–83.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    D. Katz, On the number of minimal primes in the completion of a local domain, Rocky Mountain Jour. Math. 16 (1986), 575–578.zbMATHCrossRefGoogle Scholar
  7. [7]
    J. Lipman, Stable ideals and Arf rings, Amer. Jour. Math. 93 (1993), 649–685.CrossRefMathSciNetGoogle Scholar
  8. [8]
    T. Matsuoka, On the degree of singularity of one-dimensional analytically irreducible noetherian rings, Journal Math. Kyoto Univ. 11 (1971), no. 3, 485–494.zbMATHMathSciNetGoogle Scholar
  9. [9]
    S. Molinelli and G. Tamone, On the Hilbert function of certain rings of monomial curves, J. Pure and Applied Algebra 101, no. 2, (1995), 191–206.zbMATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    S. Molinelli, D.P. Patil and G. Tamone, On the Cohen-Macaulayness of the associated graded ring of certain monomial curves, Beiträge zur Algebra und Geometrie — Contributions to Algebra and Geometry 39, no. 2 (1998), 433–446.zbMATHMathSciNetGoogle Scholar
  11. [11]
    A. Ooishi, Genera and arithmetic genera of commutative rings, Hiroshima Math. J. 17 (1987), 47–77.zbMATHMathSciNetGoogle Scholar
  12. [12]
    A. Ooishi, On the conductor of the blowing-up of a one-dimensional Gorenstein local ring, Journal of Pure and Applied Algebra 76 (1991), 111–117.zbMATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    D.P. Patil, Generators for the module of derivations and the relation ideals of certain curves, Ph.D. Thesis, Tata Institute of Fundamental Research, Bombay, 1989.Google Scholar
  14. [14]
    D.P. Patil, Certain monomial curves are set-theoretic complete intersections, Manuscripta Math 68 (1990), no. 4, 399–404.zbMATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    D.P. Patil, Minimal set of generators for the defining ideals of certain monomial curves, Manuscripta Math 80 (1993), no. 3, 239–248.zbMATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    D.P. Patil and I. Sengupta, Minimal set of generators for the derivation module of certain monomial curves, Communications in Algebra 27 (1999), no. 11, 5619–5631.zbMATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    D.P. Patil and B. Singh, Generators for the module of derivations and the relation ideals of certain curves, Manuscripta Math 68 (1990), no. 3, 327–335.zbMATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    D.P. Patil and G. Tamone, On the h-polynomial of certain monomial curves, Rocky Mountain J. Math. 34, no. 1 (2004), 289–307.zbMATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    D.P. Patil and G. Tamone, On the type sequences and Arf rings, Annales Academiae Paedagogicae Cracoviensis, Studia Mathematica, VI 45 (2007), 35–50.MathSciNetGoogle Scholar
  20. [20]
    D.P. Patil and G. Tamone, On the type sequences of some one-dimensional rings, Universitatis Iagellonicae Acta Mathematica, Fasciculus XLV (2007), 119–130.MathSciNetGoogle Scholar
  21. [21]
    J.C. Rosales and M.B. Branco, Numerical semigroups that can be expressed as an intersection of symmetric numerical semigroups, Journal of Pure and Applied Algebra 171 (2002), no. 2-3, 303–314.zbMATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    G. Scheja and U. Storch, Regular Sequences and Resultants, Research Notes in Mathematics 8 A.K. Peters, Natick, Massachusetts 2001.zbMATHGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2010

Authors and Affiliations

  • D. P. Patil
    • 1
  1. 1.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations